Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

What does "dense stromal fibrosis and focal chronic xanthogranulomatous inflammation with hemosiderin deposition" in breast biopsy mean ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 336 Questions
I had a breast biopsy this week and the results state dense stromal fibrosis and focal ceronic xanthogranulomatous inflammation with homosiderin deposition. Cholesterol clefts and foreign body reaction. What does this mean? Should I be concerned?
Posted Thu, 19 Apr 2012 in Breast Cancer
Answered by Dr. Deepak Anvekar 30 minutes later

The findings on the biopsy are indicative of a chronic inflammation associated conditions like fatty necrosis of the breast tissue, or old infected cysts.

Breast fat necrosis is a benign or non-cancerous condition that occurs as an after-effect of surgery or radiation. Although far less common, it also can develop in response to an injury to the breast

These biopsy findings are not suggestive of any form of cancer of the breast.

I hope this helps.

I will be available to answer any follow up queries , in case you have any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor